Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 110, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 4, 2017, 6:34 PM EDT for Flagler County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2017, 6:34 PM EDT (22:34 UTC)
- Expired
- May 4, 2017, 7:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 129 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
427
WUUS52 KJAX 042234
SVRJAX
FLC035-042300-
/O.NEW.KJAX.SV.W.0110.170504T2234Z-170504T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
634 PM EDT THU MAY 4 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Eastern Flagler County in northeastern Florida...
* Until 700 PM EDT
* At 634 PM EDT, a severe thunderstorm was located 9 miles south of
Bunnell, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Palm Coast and Bunnell around 650 PM EDT.
Flagler Beach around 655 PM EDT.
Other locations impacted by this severe thunderstorm include Beverly
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
2941 8115 2927 8115 2926 8116 2926 8131
2929 8137 2964 8116 2960 8112 2952 8110
TIME...MOT...LOC 2234Z 205DEG 27KT 2933 8123
HAIL...1.00IN
WIND...60MPH
$$
NELSON1 follow-up statement
365
WWUS52 KJAX 042251
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
651 PM EDT THU MAY 4 2017
FLC035-042301-
/O.EXP.KJAX.SV.W.0110.000000T0000Z-170504T2300Z/
Flagler FL-
651 PM EDT THU MAY 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FLAGLER COUNTY WILL
EXPIRE AT 700 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
2941 8115 2927 8115 2926 8116 2926 8131
2929 8137 2964 8116 2960 8112 2952 8110
TIME...MOT...LOC 2251Z 205DEG 27KT 2943 8118
$$
NELSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:01 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, May 4, 3:01 PM EDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
301 PM EDT Thu May 4 2017
...Scattered Strong/Isolated Severe Storms This Afternoon/Tonight...
...Breezy/Windy and Cooler/Drier Conditions Friday into Saturday...
.NEAR TERM /Tonight-Friday/...
Rest of this afternoon/evening...First round of storms has main
slow moving line of of storms across inland SE GA and the Suwannee
River Valley that contain strong to isolated Severe storms with
some rotation that have triggered Tornado/Severe Storm Warnings
that are tracking to the NE, then out ahead of this a Scattered
line of storms has formed from Brunswick to Jacksonville to
Gainesville that will track off towards the NE and will likely be
the one to interact with the sea breeze late this afternoon and
evening to create some more strong/isolated severe storms with
gusty winds along the I-95 corridor.
After sunset tonight...Still expect a lull in activity with just
widely scattered showers/storms in warm sector ahead of cold
front. Hi-Rest models still showing cold frontal passage taking
place from West to East from after midnight through sunrise off
the Atlc Coast and the best chances for scattered/numerous storms
along this boundary will be across NE FL and coastal SE GA and
still a few storms may be strong with gusty winds but overall
severe threat lesser than what is going on during daytime heating
this afternoon/evening. Breezy South winds at 15-20G30 mph will
continue through the night ahead of the cold front with gusts of
30-40 mph expected with the frontal passage late tonight. Lows
will generally fall into the upper 50s/lower 60s behind the
frontal passage.
Friday...Large Mid/Upper level Low will drop into the TN Valley
and push cold front well offshore and allow for strong increase
in W/SW winds to 15-25G35 mph at times, likely just below Wind
Advisory levels. Partial clearing will occur across NE FL while
wraparound clouds from the Low pressure system over the Mid Atlc
States will keep portions of SE GA mostly cloudy. Highs there will
only rebound to around 70 degrees while the rest of region will
push into the mid/upper 70s, still below normal for Early May. A
few models are suggesting some of the wrap-around moisture may
contain a few showers...especially along the NE GOMEX coast that
may track into inland NE FL along the I-75 corridor but overall
rainfall chances less than 20%.
.SHORT TERM /Friday Night-Sunday/...
Fri Night...Strong Cold Air Advection for Early May along with
West Winds at 10-15 mph will make it feel rather cool with lows
falling to near 50 degrees inland despite the elevated winds and
partly cloudy skies.
Sat-Sun...Skies become mostly clear for the remainder of the
weekend and the cooler/drier NW flow will continue to support
below normal temps on Saturday with highs in the 70s and
rebounding to the 80-85 degree range on Sunday. Another cool night
expected Sat Night with lows in the lower 50s inland and mid/upper
50s near the coast.
.LONG TERM /Monday-Thursday/...
A broad area of sfc high pressure and dry and stable air expected
to dominate the region early in the week. Models do suggest a
dry/backdoor frontal moving into northern zones and then stalling
Monday into Tuesday with little sensible wx noted except for
possible wind shift to northeasterly on Tuesday and some increased
clouds. A broad mid/upper level ridge across the Gulf of Mexico
will shift eastward and high temperatures will rebound to normal
early in the week, and then above normal (lower 90s) from Wed-Thu.
A weak low pressure system may develop over south
Appalachians/Mid Atlantic area and move east-southeast offshore of
the Carolinas Wed-Wed night...with a trailing cold front
extending back to the west over S Carolina to TN. For most part,
conditions will be dry but could see slight increase in rain
chances Thursday based on model consensus as the frontal boundary
moves toward the region and moisture increases.
&&
.AVIATION...
Still expect breezy south winds and mainly VFR conds this
afternoon with TEMPO MVFR CIGS/VSBYS in Storm activity mainly
between 20-22z at the TAF sites, then lull with VCSH during the
evening hours before cold front pushes through with another round
of possible storms between 06-09z with gusty winds and MVFR
CIGS/VSBYS. Models still suggesting a solid MVFR deck around 2000
feet along and just behind the cold front for several hours from
09-14z, then conds should scatter out with daytime mixing and
drier air after 15z friday.
&&
.MARINE...
Rather lengthy period of strong winds expected over the coastal
waters and have extended Small Craft Advisories for the nearshore
waters into Friday Night and into Saturday for the offshore
waters. Still expect South winds 20-25 knots ahead of the cold
front today to become SW tonight, then offshore westerlies Friday
and Fri Night at 20-25 knots with a few gusts to gale force
possible with convection tonight and with the gradient winds
Friday and Friday Night but not expecting frequent gusts to
warrant a Gale Warning. Offshore flow weakens over the weekend
then veers to the North early next week but at well below headline
levels.
Rip Currents: Moderate risk today becomes Low Risk on Friday as
flow becomes offshore.
&&
.FIRE WEATHER...
Much drier airmass to filter in Friday and into the weekend with
hazardous breezy West Winds at 15-20G30 mph along with near
critical RH levels around 30% will support elevated fire danger
conditions at the very least, especially in areas that do not
receive rainfall tonight. Red flag Warnings may be needed on
Saturday if RH levels fall below critical values.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 55 69 50 76 / 50 10 10 0
SSI 63 75 57 76 / 50 10 10 0
JAX 61 78 53 78 / 50 10 10 0
SGJ 64 79 55 77 / 50 10 0 0
GNV 60 75 52 78 / 70 10 10 0
OCF 62 77 54 77 / 70 10 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 4 PM EDT Saturday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until 6 AM EDT Saturday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&
Hess/Shashy/McGinnisHazardous weather outlook, May 4, 4:45 AM EDT, 13 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 445 AM EDT Thu May 4 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-050930- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 445 AM EDT Thu May 4 2017 ...MARGINAL RISK OF SEVERE WEATHER THIS AFTERNOON AND EARLY EVENING... ...MODERATE RISK OF RIP CURRENTS... ...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms are forecast this afternoon into early Friday morning as a strong cold front moves through the area. A few strong to severe storms will be possible mainly this afternoon into the early evening. A Small Craft Advisory is in effect for all of the coastal waters through tonight. Smoke from the West Mimms Wildfire may lower visibilities for a time during the day. Areas affected by dense smoke will be Charlton...southern Ware...and southern Clinch. There is a Moderate risk of rip currents at the beaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Locations near wildfires may experience reduced visibilities from areas of smoke mainly during the late night and early morning hours. A Small Craft Advisory may be needed for the offshore waters Friday night into a portion of Saturday as a secondary cold front moves offshore. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Local storm report, May 4, 5:53 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
553 PM EDT THU MAY 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 3 SSE ARLINGTON 30.30N 81.59W
05/04/2017 M2.10 INCH DUVAL FL COCORAHS
COCORAHS STATION MEASURED RAINFALL OF 2.1 INCHES
&&
NMCGINNLocal storm report, May 4, 5:55 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
555 PM EDT THU MAY 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST VILANO BEACH 29.94N 81.30W
05/04/2017 M40 MPH ST. JOHNS FL MESONET
MESONET WIND GUST OF 40 MPH.
&&
NMCGINNLocal storm report, May 4, 5:59 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
559 PM EDT THU MAY 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST 2 NW ST. AUGUSTINE 29.92N 81.33W
05/04/2017 M40 MPH ST. JOHNS FL MESONET
MESONET MEASURED WIND GUST OF 40 MPH.
&&
NMCGINNLocal storm report, May 4, 6:01 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
601 PM EDT THU MAY 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 1 NNE JEKYLL ISLAND 31.05N 81.41W
05/04/2017 M41 MPH GLYNN GA MESONET
MESONET WIND GUST OF 41 MPH
&&
NMCGINNSpecial weather statement, May 4, 6:04 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
604 PM EDT THU MAY 4 2017
FLZ033-038-042245-
St. Johns FL-Flagler FL-
604 PM EDT THU MAY 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND SOUTHEASTERN ST.
JOHNS COUNTIES UNTIL 645 PM EDT...
At 603 PM EDT, Doppler radar was tracking a strong thunderstorm over
Crescent City, moving north at 35 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Palm Coast, Saint Augustine, Bunnell, Andalusia, Saint Augustine
Beach, Marineland, Crescent Beach, Saint Augustine Shores, Butler
Beach and Saint Augustine South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2926 8133 2926 8137 2928 8142 2940 8142
2939 8146 2940 8148 2945 8149 2949 8152
2991 8135 2991 8123 2965 8114
TIME...MOT...LOC 2203Z 198DEG 31KT 2941 8148
NELSONSpecial weather statement, May 4, 6:18 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
618 PM EDT THU MAY 4 2017
FLZ038-042300-
Flagler FL-
618 PM EDT THU MAY 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER COUNTY UNTIL 700 PM
EDT...
At 618 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Bunnell, moving northeast at 45 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
This strong thunderstorm will be near...
Palm Coast, Flagler Beach and Bunnell around 635 PM EDT.
Other locations impacted by this storm include Beverly Beach and
Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2941 8115
2927 8115 2926 8141 2940 8142 2971 8119
2962 8113 2952 8110
TIME...MOT...LOC 2218Z 213DEG 39KT 2930 8126
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:58 PM EDT | Special Weather Statement | JAX | Nassau | 47 min |
| May 4, 4:04 PM EDT | Special Weather Statement | JAX | Clay, Duval | 41 min |
| May 4, 4:10 PM EDT | Special Marine Warning | JAX | 95 min | |
| May 4, 4:15 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 45 min |
| May 4, 4:18 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 42 min |
| May 4, 4:29 PM EDT | Special Weather Statement | JAX | Suwannee | 46 min |
| May 4, 4:37 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 53 min |
| May 4, 5:01 PM EDT | Special Weather Statement | JAX | Gilchrist, Hamilton | 44 min |
| May 4, 5:20 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 40 min |
| May 4, 5:30 PM EDT | Special Weather Statement | JAX | Saint Johns | 45 min |
| May 4, 5:34 PM EDT | Special Weather Statement | JAX | Alachua, Baker, Columbia, Union | 41 min |
| May 4, 5:37 PM EDT | Special Marine Warning | JAX | 113 min | |
| May 4, 5:41 PM EDT | Special Marine Warning | JAX | 2 hr | |
| May 4, 5:54 PM EDT | Areal Flood Advisory | JAX | Duval, Saint Johns | 96 min |
| May 4, 6:04 PM EDT | Special Weather Statement | JAX | Flagler | 41 min |
| May 4, 6:18 PM EDT | Special Weather Statement | JAX | Flagler | 42 min |
| May 4, 7:27 PM EDT | Special Marine Warning | JAX | 93 min | |
| May 4, 7:37 PM EDT | Special Marine Warning | JAX | 83 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.